Alert archive / Oklahoma / River Flood Warnings in 2019
River Flood Warning 7, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Feb 11, 2019, 1:12 PM CST for LeFlore County, Oklahoma. It took effect at Feb 12, 2019, 5:36 AM CST. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2019, 1:12 PM CST (19:12 UTC)
- In effect from
- Feb 12, 2019, 5:36 AM CST
- Expired
- Feb 12, 2019, 9:52 PM CST
- In force
- 16 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 29.23 ft at Feb 12, 2019, 4:00 PM CST.
- Action stage
- 29 ft
- Minor stage
- 29 ft
- Moderate stage
- 33 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
566 WGUS44 KTSA 111912 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 112 PM CST Mon Feb 11 2019 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-120311- /O.NEW.KTSA.FL.W.0007.190212T1607Z-190213T1715Z/ /PANO2.1.ER.190212T1607Z.190213T0000Z.190213T1115Z.NO/ 112 PM CST Mon Feb 11 2019 The National Weather Service in Tulsa has issued a * Flood Warning for The Poteau River near Panama * from Tuesday morning to Wednesday morning, or until the warning is cancelled. * At 12:30 PM Monday, the stage was 18.11 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage late Tuesday morning and continue to rise to near 30.0 feet by Tuesday evening. The river is expected to fall below flood stage early Wednesday morning. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
6 follow-up statements
249 WGUS84 KTSA 120047 FLSTSA Flood Statement National Weather Service Tulsa OK 647 PM CST Mon Feb 11 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-120847- /O.EXT.KTSA.FL.W.0007.190212T1103Z-190213T1617Z/ /PANO2.1.ER.190212T1103Z.190212T1800Z.190213T1017Z.NO/ 647 PM CST Mon Feb 11 2019 The Flood Warning continues for The Poteau River near Panama. * from late tonight to Wednesday morning, or until the warning is cancelled. * At 6:30 PM Monday, the stage was 24.28 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage early Tuesday morning and continue to rise to near 30.0 feet by early Tuesday afternoon. The river is expected to fall below flood stage early Wednesday morning. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
765 WGUS84 KTSA 121055 FLSTSA Flood Statement National Weather Service Tulsa OK 455 AM CST Tue Feb 12 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-121854- /O.EXT.KTSA.FL.W.0007.190212T1136Z-190213T1617Z/ /PANO2.1.ER.190212T1136Z.190212T1800Z.190213T1017Z.NO/ 455 AM CST Tue Feb 12 2019 The Flood Warning continues for The Poteau River near Panama. * until Wednesday morning, or until the warning is cancelled. * At 4:30 AM Tuesday, the stage was 28.15 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage early this morning and continue to rise to near 30.0 feet by this afternoon. The river is expected to fall below flood stage early Wednesday morning. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
369 WGUS84 KTSA 121315 FLSTSA Flood Statement National Weather Service Tulsa OK 715 AM CST Tue Feb 12 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-122115- /O.EXT.KTSA.FL.W.0007.000000T0000Z-190213T1320Z/ /PANO2.1.ER.190212T1533Z.190213T0000Z.190213T0720Z.NO/ 715 AM CST Tue Feb 12 2019 The Flood Warning continues for The Poteau River near Panama. * until Wednesday morning, or until the warning is cancelled. * At 6:30 AM Tuesday, the stage was 28.50 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage late this morning and continue to rise to near 29.6 feet by this evening. The river is expected to fall below flood stage Wednesday before dawn. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
854 WGUS84 KTSA 122026 FLSTSA Flood Statement National Weather Service Tulsa OK 226 PM CST Tue Feb 12 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-130426- /O.EXT.KTSA.FL.W.0007.000000T0000Z-190213T1600Z/ /PANO2.1.ER.190212T1621Z.190213T0000Z.190213T1000Z.NO/ 226 PM CST Tue Feb 12 2019 ...Flood Warning extended until Wednesday morning... The Flood Warning continues for The Poteau River near Panama. * until Wednesday morning, or until the warning is cancelled. * At 1:30 PM Tuesday, the stage was 29.21 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Poteau River near Panama will continue rising to near 29.3 feet this evening. The river is expected to fall below flood stage early Wednesday morning. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
395 WGUS84 KTSA 130154 FLSTSA Flood Statement National Weather Service Tulsa OK 754 PM CST Tue Feb 12 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-130832- /O.EXT.KTSA.FL.W.0007.000000T0000Z-190213T0832Z/ /PANO2.1.ER.190212T1621Z.190212T2200Z.190213T0232Z.NO/ 754 PM CST Tue Feb 12 2019 The Flood Warning continues for The Poteau River near Panama. * until late tonight, or until the warning is cancelled. * At 7:30 PM Tuesday, the stage was 29.09 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring. * Forecast...The Poteau River near Panama has crested and will continue falling to below flood stage this evening. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
359 WGUS84 KTSA 130352 FLSTSA Flood Statement National Weather Service Tulsa OK 952 PM CST Tue Feb 12 2019 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-130422- /O.CAN.KTSA.FL.W.0007.000000T0000Z-190213T0832Z/ /PANO2.1.ER.190212T1621Z.190212T2200Z.190213T0230Z.NO/ 952 PM CST Tue Feb 12 2019 The Flood Warning is cancelled for The Poteau River near Panama. * At 9:30 PM Tuesday, the stage was 28.90 feet. * Flood stage is 29.0 feet. * The river fell below flood stage this evening. * Forecast...The Poteau River near Panama will continue falling and remain below flood stage. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Feb 11, 11:16 AM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Feb 11, 11:16 AM CST, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1116 AM CST Mon Feb 11 2019 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. The current heaviest rain will come to an end within the first couple of hours of the valid TAF period, but drizzle and light fog will keep visibilities largely in the MVFR range. IFR ceilings will continue as well. Additional showers and some thunderstorms will develop ahead of the approaching cold front this evening and into early tomorrow morning. Will continue the TEMPO groups at the NE OK and far NW AR terminals for thunderstorms. Winds will increase and become gusty from the west and northwest behind the cold front tonight. VFR conditions will return after daybreak tomorrow. && .PREV DISCUSSION... /Issued 936 AM CST Mon Feb 11 2019/ ..UPDATE... DISCUSSION... The main precipitation axis this morning is shifting into northeast Oklahoma and western Arkansas, with a temporary lull in activity expected through early afternoon across much of southeast Oklahoma. Another increase in coverage is likely to occur across parts of eastern Oklahoma late afternoon and into the evening as the main upper system approaches, eventually spreading eastward into western Arkansas tonight. Nonzero chance of an isolated thunderstorm late this afternoon, but expect that the greater chance of this will remain in the evening as previously forecast. Main changes to the going forecast were to show drier conditions through the rest of the morning and into the early afternoon across much of southeast Oklahoma with a subsequent increase during the late afternoon. Update already out. PREV DISCUSSION... /Issued 528 AM CST Mon Feb 11 2019/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Mainly IFR conditions expected through Today with conditions improving later Tonight in the wake of the cold front that is expected to move through this Evening into Tonight. PREV DISCUSSION... /Issued 404 AM CST Mon Feb 11 2019/ DISCUSSION... The areal coverage of rain is expected to increase over the next few hours, and this will help to dissipate the fog that is beginning to thicken up across the northwest part of our forecast area. Thus will not issue a dense fog advisory at this time. If the rain does not become as widespread as expected between now and sunrise, an advisory may eventually be required. As the main upper system and cold front approach this evening, isolated thunderstorms will become possible, but instability looks to be insufficient for severe storms. It appears all rain will end before temperatures fall below freezing late tonight. A major warmup is on tap for Wednesday and Thursday just ahead of the next cold front. Much of the forecast area will see temperatures warm into the 70s Thursday afternoon. With the warmer temperatures and breezy south winds, fire danger will also be on the rise Wednesday and Thursday. Much colder weather will return for Friday into early next week. A potential winter storm looks to affect the area just beyond this forecast period, with multiple wintry precipitation types appearing possible. Stayed close to guidance temperatures the next couple days. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....22
Hazardous weather outlook, Feb 11, 12:46 PM CST, 26 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1246 PM CST Mon Feb 11 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1246 PM CST Mon Feb 11 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...This Evening. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Late Tonight. DISCUSSION... Additional showers and isolated thunderstorms are expected to develop across portions of western and central Oklahoma late this afternoon and into early evening ahead of an approaching cold front and surface low and move into parts of eastern Oklahoma and western Arkansas this evening and overnight. Severe thunderstorms are not expected. Winds will shift to the west and northwest and increase in speed following the cold frontal passage late tonight. Wind gusts up to 30 mph are expected. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...No Hazards. WEDNESDAY...Very High Fire Weather Potential...High Wind Potential. THURSDAY...High Wind Potential. FRIDAY THROUGH SUNDAY...No Hazards. EXTENDED DISCUSSION... Rapid fire spread potential will become more of a concern toward the middle of the week, as winds increase and temperatures warm into the 60s and possibly 70s ahead of a late week cold front. Behind the front, gusty northerly winds could continue fire weather danger through the end of the work week. weather.gov/tulsa contains additional information.
Nearby
River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.